Hail, Clark
- When
- June 6, 5:30 PM CST
- Where
- Clark County, 3.99 mi W of Willow Lake
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.630, -97.700
Penny to quarter size hail fell from an isolated thunderstorm in Clark county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Penny to quarter size hail fell from an isolated thunderstorm in Clark county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 6, 5:25 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 625 PM CDT SAT JUN 6 2015 .UPDATE... ISSUED AT 623 PM CDT SAT JUN 6 2015 SEE UPDATED AVIATION DISCUSSION BELOW. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 328 PM CDT SAT JUN 6 2015 MODERATE INSTABILITY RESIDES ACROSS THE AREA THIS AFTERNOON AS SFC FRONTAL BOUNDARY CONTINUES MOVING EASTWARD TOWARDS THE JAMES VALLEY. SFC DEWPOINTS ARE IN THE 60S WITH 0-6 KM SHEAR NEAR 40 KNOTS. VIS SATELLITE IMAGERY SHOWING THE CU FIELD BECOMING A BIT MORE CONGESTED AHEAD OF THE FRONT WITH ISO/WDLY SCT STORMS DEVELOPING IN THE JAMES VALLEY REGION INTO THE COTEAU. HI RES MODELS THROUGH THE DAY HAVE BEEN FAIRLY CONSISTENT IN SHOWING AN INCREASE IN COVERAGE AND INTENSITY OF STORMS OVER THE NEXT FEW HOURS NEAR THE I-29 CORRIDOR AND HAVE ADJUSTED POPS TO BETTER FIT THIS IDEA. POTENTIAL STILL EXISTS FOR STRONG TO SEVERE STORMS WITH HAIL AND STRONG WINDS BEING THE MAIN THREATS. FOR SUNDAY...UPPER LEVEL ENERGY GLANCES THE REGION WITH SOME REMAINING INSTABILITY. HI RES CAM SOLUTIONS ACTUALLY SHOWING A FEW ISOLATED STORMS OVER THE EASTERN CWA AND THIS SEEMS REASONABLE SO HAVE EXPANDED POPS WESTWARD A BIT. WARMING TEMPS AT 925/850 MB MOVE IN ON MONDAY AND THINGS BEGIN TO HEAT UP. EXPECTING HIGHS IN THE 80S ACROSS THE CWA...WITH MID TO UPPER 80S ALONG AND WEST OF THE JAMES RIVER. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 328 PM CDT SAT JUN 6 2015 LATEST LONG TERM MODELS ARE IN FAIR AGREEMENT THIS AFTERNOON. S/W RIDGING OVER THE REGION SHOULD BRING A MOSTLY DRY EARLY FORECAST TO THE REGION. HOWEVER A FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION LATE TUESDAY INTO WEDNESDAY. AT THE MOMENT MOISTURE/INSTABILITY DONT LOOK ALL THE GREAT SO WILL ONLY GO WITH SLIGHT CHC POPS. A MUCH BETTER LOOKING SET UP SHOULD OCCUR WEDNESDAY NIGHT THROUGH THURSDAY. AT THAT TIME THE RIGHT ENTRANCE REGION OF THE H3 JET SHOULD SPREAD LIFT ACROSS THE REGION PER H3 DIVERGENCE PROGS. HOWEVER AT THIS TIME NOT EXPECTING ANY SEVERE WEATHER GIVEN PROGGED MID LEVEL LAPSE RATES AND WEAK INSTABILITY PER MIXED LAYER CAPES. TEMPERATURES START OUT ABOVE NORMAL BUT THEN TREND TOWARD NORMAL OR BELOW FOR WEDNESDAY AND THURSDAY AS GOOD AMOUNT OF CLOUDS/PCPN COVER THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 623 PM CDT SAT JUN 6 2015 SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF THE CENTRAL AND EASTERN CWA THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING HAIL AND GUSTY WINDS. KATY LOOKS TO BE THE ONLY TAF SITE THAT MAY BE AFFECTED. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVERNIGHT AND THROUGH THE DAY SUNDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...TDK AVIATION...PARKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 409 AM CDT SAT JUN 6 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 409 AM CDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON WITH THE MAIN THREAT BEING HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ISOLATED STORM OR TWO IS POSSIBLE ACROSS NORTHEAST SOUTH DAKOTA INTO WESTERN MINNESOTA FOR SUNDAY AFTERNOON. WIDESPREAD SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. CONNELLY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
509 PM CDT SAT JUN 6 2015
MNZ039-SDZ008-062245-
TRAVERSE MN-ROBERTS SD-
509 PM CDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRAVERSE AND NORTHEASTERN
ROBERTS COUNTIES UNTIL 545 PM CDT...
AT 508 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSHOLT...OR 12 MILES WEST OF WHEATON...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHEATON...ROSHOLT...DUMONT...WHITE ROCK...SILVER BRIDGE...HALLS
LANDING...MUD LAKE LANDING...WHITEROCK COLONY AND LAKE TRAVERSE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA.
LAT...LON 4598 9650 4571 9636 4573 9683 4582 9685
4594 9659 4594 9656 4595 9656
TIME...MOT...LOC 2208Z 266DEG 29KT 4580 9676
TDKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
551 PM CDT SAT JUN 6 2015
MNZ039-062330-
TRAVERSE MN-
551 PM CDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TRAVERSE COUNTY
UNTIL 630 PM CDT...
AT 551 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WHEATON...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHEATON AND DUMONT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.
LAT...LON 4569 9656 4587 9656 4587 9655 4589 9626
4567 9626
TIME...MOT...LOC 2251Z 270DEG 24KT 4578 9646
TDKThe Aberdeen radar (KABR), 108 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587989, 587990.